MAUDE Adverse Event Report: MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27816
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an adjustable valve.It was reported that in follow-up of patients with implanted gastric shunts, it had been discovered that they have had a different attitude of resistance than the one prescribed.It had been discovered when the patient needed care due to deterioration of the condition, in some cases acutely.Upon detection, the setting had been immediately set back to the prescribed state.There was no documentation showing that the shunt was deliberately changed or that the patient underwent any examination or procedure that could affect the setting.The reaction could not be explained by anything other than spontaneous change.The shunt thus seem to reposition itself, with serious risks for the patient as a consequence.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
9612501-2024-01939 9612501-2024-01929 9612501-2024-01931 9612501-2024-01932 9612501-2024-01934 9612501-2024-01936 2021898-2024-00095 9612501-2024-01937 9612501-2024-02723 9612501-2024-02725 9612501-2024-02727 9612501-2024-02728 9612501-2024-02730 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that of the 14 cases initially reported, 9 were found to have unexplained pressure level changes.The others were excluded due to exposure to mri or other events.In the 9 patients, pressure level changes were detected with both increased and decreased settings from the intended setting.Of the 9 cases, there were no shunt valve explantations.The same 9 patients have not returned with additional pressure level changes.There have not been any new pressure level change complaints since (b)(6) of 2023.The doctor did not find any pattern or association with implanting physician or operating room.They did find that the neurology clinic was the one location utilizing the electronic programmer.It was noted that the device produced ¿irregular¿ or ¿inconsistent¿ readings for some staff.A procedure was put into place to utilize the manual interrogation device after valve setting changes for confirmation that the intended setting was accurately set.The instructions for use for the electronic programmer were evaluated for confirmation that it included instructions about the proper technique to avoid an inadvertent change in pressure level setting.The doctor performed a test with a new valve.They set the valve and carried it throughout the hospital, at times attempting to change the setting with proximity to suspect magnetic fields.No inadvertent pressure level changes occurred.As no identifying information was provided regarding the additional information, it was unknown which events this information applied to, therefore, all events involved have been updated to include the information.Please see h11 for all affiliated regulatory report numbers.

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19929384
Report Number9612501-2024-01935
Device Sequence Number16834234
Product Code JXG
UDI-Device Identifier00763000027421
UDI-Public00763000027421
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Model Number27816
Device Catalogue Number27816
Device Lot Number0223024129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date06/17/2025
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown